MAUDE Adverse Event Report: MENTOR TEXAS CPX4 PLUS SMOOTH TALL HEIGHT 750CC; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS CPX4 PLUS SMOOTH TALL HEIGHT 750CC; EXPANDER, SKIN, INFLATABLE
Model Number SCPX146TH
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device image evaluation completed on (b)(6) 2022.Upon visual evaluation of the image provided in the complaint, the tissue expander was observed deflated.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: deflation.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a female who underwent an unspecified breast surgery with mentor cpx4 plus smooth tall height 750cc breast implant experienced unknown- sided deflated post procedure.As a result, patient underwent replacement with cat#: (b)(4), sn#: (b)(4) on (b)(6) 2022.
 
Additional Manufacturer Narrative
On 07-apr-2022, mentor completed the investigation on the suspect medical device.Device evaluation summary: according to the information received, the patient experienced deflation in the breast tissue expander.The product was returned to mentor for evaluation.Mentor conducted a visual inspection, microscopic examination, and shell thickness of the returned device.Visual analysis of the returned sample revealed that the tissue expander was found to have a tear on the union between shell and patch on the anterior view.Additionally the shell was observed to be blue.Microscopic examination was performed, and the cause of the tear could not be identified.Therefore, a thickness measurement was conducted on the shell at the tear, and the thickness was within manufacturing specifications.As the authorization form for examination was not received the product evaluation lab couldn¿t identify a conclusion due to the specific nature of this deflation.The evaluation was limited to non-destructive testing.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Although no conclusion could be reach on the cause of the reported event, the instructions for use contain the following caution: rupture can occur at any time after implantation but is more likely to occur the longer the tissue expander is implanted.The following may cause tissue expander to rupture: stressing the tissue expander during implantation and weakening it; folding or wrinkling of the tissue expander shell; excessive force to the chest (e.G.During closed capsulotomy); trauma; compression during mammographic imaging; and severe capsular contracture.Breast tissue expander may also simply wear out over time.As part of mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation completed on april 14 , 2022: device photo evaluation completed on april 19 , 2022: upon visual evaluation of the image provided in the complaint, the tissue expander was observed deflated.Additionally, the shell was observed to be blue.As stated in the product insert data sheet, is contraindicated to place drugs or substances inside the tissue expanders other than sterile saline for injection since this could compromise the product integrity.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.,according to the information received, the patient experienced deflation in the cpx4 plus smooth tall height 750cc breast tissue expander.The product was returned to mentor for evaluation.Mentor conducted a visual inspection, microscopic examination, and shell thickness of the returned device.Visual analysis of the returned sample revealed that the cpx4 plus smooth tall height 750cc tissue expander was found to have a tear on the union between shell and patch on the anterior view.Additionally, the shell was observed to be blue.A microscopic examination was performed, and the cause of the tear could not be identified.Therefore a thickness measurement was conducted on the shell at the tear, and the thickness was within manufacturing specifications.As the authorization form for examination was not received the product evaluation lab couldn´t identify a conclusion due to the specific nature of this deflation.The evaluation was limited to non-destructive testing.Although no conclusion could be reached on the cause of the reported event, the instructions for use contain the following caution: causes of deflation of tissue expander include but are not limited to the following events: crease fold failure, intraoperative or postoperative trauma, excessive stresses or manipulations as may occur during normal, daily routines including customary and purposeful trauma such as that which can occur during vigorous exercise, athletics, etc.As stated in the product insert data sheet, is contraindicated to place drugs or substances inside the tissue expanders other than sterile saline for injection since this could compromise the product integrity.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Manufacturer¿s reference number: (b)(4).

Brand Name
CPX4 PLUS SMOOTH TALL HEIGHT 750CC
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
gabriel alfageme
3041 skyway circle north
irving, TX 75038
9497898687
MDR Report Key13739055
Report Number1645337-2022-02686
Device Sequence Number17333967
Product Code LCJ
UDI-Device Identifier10081317028465
UDI-Public10081317028465
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K182335
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/27/2025
Device Model NumberSCPX146TH
Device Catalogue NumberSCPX146TH
Device Lot Number9528920
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/18/2022
Supplement Date Received by Manufacturer04/07/2022
04/19/2022
Initial Report FDA Received Date03/11/2022
Supplement Report FDA Received Date04/11/2022
04/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale